Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 533, NWS Jackson, MS

July 4, 2011Holmes County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2011, 6:38 PM CDT for Holmes County, Mississippi. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 6:38 PM CDT (23:38 UTC)
Expired
Jul 4, 2011, 7:45 PM CDT
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Holmes County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:50 PM CDTTSTM WND DMG2 E Thornton, MSA FEW TREES DOWN...ONE DOWN ALONG THORNTON-TOLARVILLE ROAD.
Jul 4, 6:50 PM CDTTSTM WND DMG4 Ne Thornton, MSA FEW TREES AND LARGE LIMBS WERE BLOWN DOWN AROUND THE MILESTON COMMUNITY
Jul 4, 6:50 PM CDTTSTM WND GST 552 E Thornton, MSTREE DOWN ALONG THORNTON-TOLARVILLE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2349 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WUUS54 KJAN 042338
SVRJAN
MSC051-050045-
/O.NEW.KJAN.SV.W.0533.110704T2338Z-110705T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
638 PM CDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITIES OF...THORNTON...DURANT...

* UNTIL 745 PM CDT

* AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR TCHULA MOVING SOUTHEAST AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOWARD...TOLARVILLE...COXBURG...EMORY...BROZVILLE...EBENEZER...
  FRANKLIN...BOWLING GREEN...MCMILLAN...LEXINGTON AND GOODMAN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3321 8976 3289 8995 3307 9040 3310 9038
      3310 9037 3312 9036 3311 9034 3313 9034
      3314 9032 3317 9032 3335 9019
TIME...MOT...LOC 2338Z 304DEG 5KT 3320 9019

$$

MME
2 follow-up statements
766 
WWUS54 KJAN 050012
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
712 PM CDT MON JUL 4 2011

MSC051-050045-
/O.CON.KJAN.SV.W.0533.000000T0000Z-110705T0045Z/
HOLMES MS-
712 PM CDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WEST CENTRAL HOLMES COUNTY...

AT 711 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
TOLARVILLE MOVING SOUTH AT 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COXBURG

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

LAT...LON 3308 9015 3297 9014 3297 9016 3307 9040
      3314 9030
TIME...MOT...LOC 0011Z 343DEG 8KT 3302 9029

$$
663 
WWUS54 KJAN 050042
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT MON JUL 4 2011

MSC051-050052-
/O.EXP.KJAN.SV.W.0533.000000T0000Z-110705T0045Z/
HOLMES MS-
742 PM CDT MON JUL 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HOLMES COUNTY
WILL EXPIRE AT 745 PM CDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE 
THE WARNING HAS BEEN CANCELLED. STRONG THUNDERSTORMS WILL CONTINTUE 
OVER PORTIONS OF HOLMES COUNTY OVER THE NEXT FEW HOURS.

LAT...LON 3308 9015 3297 9014 3297 9016 3307 9040
      3314 9030
TIME...MOT...LOC 0042Z 343DEG 8KT 3295 9027

$$

DL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:04 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 4, 4:04 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT MON JUL 4 2011

.DISCUSSION...

LATE AFTERNOON THROUGH TONIGHT...

CONVECTIVE PRECIPITATION HAS BEEN MOST PROMINENT ALONG A
LOW-LEVEL MOISTURE/CONVERGENCE AXIS EXTENDING FROM SOUTH CENTRAL INTO
EAST CENTRAL MS WHERE MIXED LAYER CAPE IS UP TO ~3500 J/KG AND
PRECIPITABLE WATER ~ 2 INCHES. AND STEEP LOW-MID LEVEL LAPSE RATES
AND DCAPE UP TO 1200 J/KG ARE CONTRIBUTING TO AN ACTIVE MICROBURST
DAY. MEANWHILE...A SHORTWAVE TROUGH WORKING ITS WAY SOUTH INTO THE TN
VALLEY REGION IS LOWERING HEIGHTS OVER NRN PORTIONS OF THE ARKLAMISS
AND THIS COMBINED WITH AN OLD OUTFLOW BOUNDARY HAS LED TO ANOTHER
ROUND OF STORMS NOW APPROACHING THE HWY 82 CORRIDOR. THESE STORMS ARE
BIT MORE MORE ORGANIZED AND WILL ALSO BE CAPABLE OF DAMAGING
WINDS/HAIL AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. IT SEEMS
INEVITABLE THAT OUTFLOW FROM THE NRN CONVECTION AND SRN CONVECTION
WILL COMBINE TO INCREASE TSTM COVERAGE FOR AREAS NORTH OF I-20 AND
SOUTH OF HWY 82 AS WE GO INTO THE EARLY EVNG. GIVEN THE HIGH MOISTURE
CONTENT...BOUNDARY MERGERS...AND SLOW STORM MOVEMENTS...WILL MENTION
THE POTENTIAL FOR LOCALIZED FLASH FLOODING IN ADDITION TO SEVERE
WEATHER POTENTIAL IN THE HWO THROUGH EARLY EVENING. OTHERWISE...
EXPECT THE SHOWER/TSTM ACTIVITY TO GRADUALLY COME TO AN END LATE THIS
EVENING AND OVERNIGHT AS NIGHTTIME COOLING AND CONVECTIVE OVERTURNING
STABILIZE THE AIRMASS.

TUESDAY AND TUESDAY NIGHT...

ENERGY FROM THE SHORTWAVE TROUGH WILL PERSIST OVER THE ARKLAMISS AS
WE GO INTO MID WEEK. THIS WILL SET UP A FAVORABLE PATTERN FOR MAINLY
AFTN/EVENING SHOWERS/TSTMS ALONG WITH A CONTINUED RISK FOR MICROBURSTS.
THE RIDGE/TROUGH POSTIONS SEEM MOST FAVORABLE FOR GETTING GREATER
CONVECTIVE COVERAGE ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR
TUESDAY AFTN/EVNG. AFTERNOON READINGS SHOULD NOT BE QUITE AS HOT
GIVEN INCREASED MOISTURE/CONVECTION AND DECREASING RIDGE INFLUENCE. /EC/

WEDNESDAY THROUGH SUNDAY...THE UPSWING IN AFTERNOON SHOWER AND
THUNDERSTORM ACTIVITY WILL PERSIST THROUGH THE WEEKEND AS A WARM AND
UNSTABLE AIRMASS DRAPED OVER THE DEEP SOUTH REMAINS IN PLACE. NO REAL
CHANGE IS EXPECTED AT THE SURFACE THROUGH THE WEEK AS DEW POINTS HANG
IN THE LOW TO MID 70S...ACCOMPANIED BY LIGHT SOUTHERLY SURFACE WINDS.
A WEAK FRONTAL BOUNDARY LIMPING INTO NORTHERN MS ON WEDNESDAY WILL
PROVIDE A FOCUS FOR DEEP MOIST CONVECTION IN THAT VICINITY THROUGH
THE WEEK...WITH TYPICAL SUMMERTIME CONVECTION EXPECTED ELSEWHERE AS
INTENSE SURFACE HEATING RAMPS UP THE INSTABILITY. ENHANCED SEA BREEZE
ACTIVITY WILL HAVE TO BE MONITORED ACROSS SOUTHERN ZONES FOR POSSIBLE
FOCUSING OF CONVECTIVE POTENTIAL IN THOSE AREAS.

AS FOR SEVERE POTENTIAL...WEDNESDAY APPEARS TO HAVE AT LEAST A
DECENT SHOT AT A FEW SEVERE STORMS PRIMARILY DUE TO AN UPPER
TROPOSPHERIC LOW DRIFTING NORTH FROM THE GULF OF MEXICO THAT WILL
PROVIDE SOME ADDED FORCING...COUPLED WITH A VERY UNSTABLE AIRMASS
MARKED BY VERTICAL TOTALS IN EXCESS OF 26C. PRIMARY RISK WITH
ANYTHING THAT DEVELOPS WILL BE DAMAGING WIND GUSTS FROM MICROBURSTS
THANKS TO STEEP LOW LEVEL LAPSE RATES AND ASSOCIATED HIGH VALUES OF
DCAPE...AS WELL AS LOCALLY HEAVY RAINFALL UNDER THUNDERSTORM CORES.
VERTICAL TOTAL VALUES DROP-OFF SOMEWHAT THURSDAY INTO THE WEEKEND
WHICH SHOULD HELP LIMIT UPDRAFT INTENSITIES THE LATTER HALF OF THE
WEEK...KEEPING SEVERE POTENTIAL MORE ISOLATED IN NATURE.
REGARDLESS...CONVECTIVE ACTIVITY CAN BE EXPECTED EACH DAY STARTING
IN THE EARLY AFTERNOON HOURS DIMINISHING IN THE MID TO LATE EVENING
HOURS.

ON THE TEMPERATURE FRONT REALLY NOT EXPECTING MUCH CHANGE THROUGH
THE WEEK. HIGHS SHOULD TOP IN THE MID 90 DEGREE RANGE EACH
AFTERNOON...JUST A TAD ABOVE NORMAL. HEAT INDEX VALUES WILL RISE TO
NEAR 100 DEGREES EACH DAY. OVERNIGHT LOWS WILL FALL INTO THE LOW TO
MID 70S...NEAR NORMAL FOR EARLY JULY. /BK/

&&

.AVIATION...

VFR CONDITIONS WITH SCT-BKN DECKS 4-6K FEET WERE BEING OBSERVED THIS
AFTER OUTSIDE OF THUNDERSTORM AREAS. SCATTERED TO NUMEROUS
THUNDERSTORMS WERE NOTED OVER THE EAST AND SOUTH WITH MORE ISOLATED
COVERAGE TO THE NORTHWEST. ACTIVITY CAN BE EXPECTED TO CONTINUE
THROUGH 04Z TUE WITH LCL MVFR/IFR CIGS/VSBYS IN TSTMS. A FEW TSTMS
WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH WIND GUSTS TO 60 MPH
AND QUARTER SIZE HAIL. MODELS STILL INDICATE SOME ACTIVITY MAY
PERSIST THROUGH THE NIGHT IN THE NORTH AS A BOUNDARY SAGS FURTHER
SOUTH INTO OUR AREA. A BRIEF PERIOD BETWEEN 10Z AND 12Z OF 3-5SM
VISIBILITIES WILL AGAIN BE POSSIBLE...ESPECIALLY AREAS THAT RECEIVE
SIGNIFICANT RAINFALL TODAY. SCATTERED TO NUMEROUS STORMS CAN BE
EXPECTED AGAIN TUESDAY AFTERNOON INTO THE EVENING. /22/

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  95  72  94 /  37  34  43  28
MERIDIAN      70  95  70  94 /  32  36  43  21
VICKSBURG     73  95  71  93 /  45  31  47  27
HATTIESBURG   73  95  73  94 /  26  39  21  25
NATCHEZ       72  93  72  91 /  25  44  24  32
GREENVILLE    75  96  73  94 /  52  34  46  24
GREENWOOD     73  95  72  94 /  48  36  47  27

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/BK/22/
Hazardous weather outlook, Jul 4, 4:16 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
416 PM CDT MON JUL 4 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
052130-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
416 PM CDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH
EARLY EVENING AS A VERY UNSTABLE AND MOIST AIRMASS SUPPORTS
THUNDERSTORMS CONTAINING DAMAGING WIND GUSTS TO 60 MPH AND HAIL TO
THE SIZE OF GOLFBALLS. THE GREATEST RISK FOR SEVERE WEATHER BE ALONG
AND SOUTHEAST OF THE NATCHEZ TRACE DURING THE LATE AFTERNOON...AND
THEN SHIFT TO AREAS FARTHER NORTHWEST AS WE GO INTO THE EARLY
EVENING. THE RISK FOR SEVERE WEATHER WILL DIMINISH LATER THIS EVENING
WITH LOSS OF DAYTIME HEATING. ALSO...THE VERY MOIST AIR AND SLOW
STORM MOVEMENT COULD LEAD TO A QUICK TWO TO THREE INCHES OF RAINFALL
AND LOCALIZED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

EC

In the hours before

Local storm report, Jul 4, 5:58 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
558 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     BROOKLYN                31.06N 89.19W
07/04/2011  E45.00 MPH       FORREST            MS   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON OLD HWY 49 AT THE HIGH SCHOOL

&&

EC
Special weather statement, Jul 4, 6:00 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT MON JUL 4 2011

LAZ007>009-050000-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
600 PM CDT MON JUL 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF OAK GROVE AT 600
PM CDT. THE STORM WAS NEARLY STATIONARY.

PEOPLE IN WESTERN EAST CARROLL...CENTRAL WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3284 9116 3257 9118 3282 9190 3301 9173
TIME...MOT...LOC 2300Z 302DEG 2KT 3282 9146

MME
Special weather statement, Jul 4, 6:08 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
608 PM CDT MON JUL 4 2011

MSZ019-025-027-035-036-050010-
SUNFLOWER MS-LEFLORE MS-CARROLL MS-HOLMES MS-HUMPHREYS MS-
608 PM CDT MON JUL 4 2011

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTH OF SWIFTOWN AT 609 PM
CDT...MOVING SOUTHEAST AT 5 MPH.

PEOPLE IN NORTHEASTERN HUMPHREYS...NORTHWESTERN HOLMES...EXTREME WEST
CENTRAL CARROLL...SOUTHERN LEFLORE AND SOUTHEASTERN SUNFLOWER
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3352 9009 3314 9029 3330 9072 3363 9042
TIME...MOT...LOC 2309Z 305DEG 5KT 3337 9041

MME
Local storm report, Jul 4, 6:14 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     MORTON                  32.36N 89.66W
07/04/2011                   SCOTT              MS   EMERGENCY MNGR

            TREES WERE DOWNED IN THE CITY OF MORTON.

0435 PM     TSTM WND DMG     3 NNW MORTON            32.39N 89.68W
07/04/2011                   SCOTT              MS   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED BETWEEN MORTON AND
            BRANCH...INCLUDING THE AREA ALONG MS HIGHWAY 481.

&&

DL
Local storm report, Jul 4, 6:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     TSTM WND GST     WESSON                  31.70N 90.40W
07/04/2011  E50.00 MPH       COPIAH             MS   PUBLIC

            TREE LIMBS ON SOME POWERLINES RESULTING IN SOME POWER
            OUTAGES.

0145 PM     TSTM WND DMG     WESSON                  31.70N 90.40W
07/04/2011                   COPIAH             MS   LAW ENFORCEMENT

            3 TREES DOWN ACROSS ROADS AND PART OF THE ROOF OF A SHED
            BLOWN OFF.

0202 PM     TSTM WND DMG     2 W POPLAR CREEK        33.35N 89.59W
07/04/2011                   MONTGOMERY         MS   EMERGENCY MNGR

            POWERLINES DOWN ON A TREE. POWER OUTAGES IN AREA AROUND
            HIGHWAY 407 NEAR POPLAR CREEK.

0202 PM     TSTM WND DMG     10 W LAUREL             31.69N 89.31W
07/04/2011                   JONES              MS   EMERGENCY MNGR

            DAMAGE TO OUTBUILDING NEAR HIGHWAY 84 WEST. TIN WAS BLOWN
            INTO THE YARD AND ACROSS HIGHWAY 84 INTO THE MEDIAN.
            POWER POLE WAS SNAPPED AT THE BOTTOM.

0220 PM     HAIL             ROXIE                   31.51N 91.07W
07/04/2011  E1.00 INCH       FRANKLIN           MS   EMERGENCY MNGR

0220 PM     HAIL             5 N ELLISVILLE          31.67N 89.21W
07/04/2011  E1.00 INCH       JONES              MS   UNKNOWN

            RELAYED BY BROADCAST MEDIA

0220 PM     HAIL             ROXIE                   31.51N 91.07W
07/04/2011  E0.75 INCH       FRANKLIN           MS   TRAINED SPOTTER

0229 PM     TSTM WND GST     5 W ELLISVILLE          31.60N 89.29W
07/04/2011  E50.00 MPH       JONES              MS   LAW ENFORCEMENT

            TREE DOWN ACROSS HWY 588 AT OAKEY WOODS LANE

0307 PM     HAIL             2 N PROGRESS            31.56N 89.94W
07/04/2011  E1.00 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

0317 PM     TSTM WND DMG     COLLINSVILLE            32.49N 88.84W
07/04/2011                   LAUDERDALE         MS   UNKNOWN

            SEVERAL TREES DOWN IN THE NORTHERN PART OF LAUDERDALE
            COUNTY. RELAYED BY BROADCAST MEDIA.

0317 PM     HAIL             COLLINSVILLE            32.49N 88.84W
07/04/2011  E0.88 INCH       LAUDERDALE         MS   PUBLIC

            DIME TO NICKEL SIZE HAIL IN COLLINSVILLE

0320 PM     HAIL             MENDENHALL              31.96N 89.87W
07/04/2011  E2.00 INCH       SIMPSON            MS   LAW ENFORCEMENT

            QUARTER TO HEN EGG SIZE HAIL REPORTED IN MENDENHALL.

0420 PM     TSTM WND DMG     MORTON                  32.36N 89.66W
07/04/2011                   SCOTT              MS   EMERGENCY MNGR

            TREES WERE DOWNED IN THE CITY OF MORTON.

0435 PM     TSTM WND DMG     3 NNW MORTON            32.39N 89.68W
07/04/2011                   SCOTT              MS   EMERGENCY MNGR

            SEVERAL TREES WERE DOWNED BETWEEN MORTON AND
            BRANCH...INCLUDING THE AREA ALONG MS HIGHWAY 481.

0449 PM     TSTM WND GST     HATTIESBURG             31.31N 89.31W
07/04/2011  E64.00 MPH       FORREST            MS   UNKNOWN

            WIND GUST ON WDAM SKYCAM ON TOP OF FORREST GENERAL
            HOSPITAL IN CENTRAL HATTIESBURG.

0456 PM     HAIL             HATTIESBURG             31.31N 89.31W
07/04/2011  E1.25 INCH       FORREST            MS   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL REPORTED.

0456 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
07/04/2011                   FORREST            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN IN THE FORREST GENERAL HOSPITAL AREA.

0456 PM     TSTM WND DMG     HATTIESBURG             31.31N 89.31W
07/04/2011                   FORREST            MS   PUBLIC

            REPORTS OF TREES DOWN AT HARDY AND 31ST STREET AS WELL AS
            28TH AVENUE AND LEE CIRCLE IN HATTIESBURG.

0515 PM     HAIL             FARMHAVEN               32.65N 89.81W
07/04/2011  E0.75 INCH       MADISON            MS   PUBLIC

            HIGH WINDS WERE ALSO REPORTED IN THE AREA

0535 PM     TSTM WND GST     BROOKLYN                31.06N 89.19W
07/04/2011  E45.00 MPH       FORREST            MS   EMERGENCY MNGR

            A TREE WAS BLOWN DOWN ON OLD HWY 49 AT THE HIGH SCHOOL

&&

DL
Special weather statement, Jul 4, 6:35 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT MON JUL 4 2011

MSZ042-043-050005-
MADISON MS-YAZOO MS-
635 PM CDT MON JUL 4 2011

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO
NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER PORTIONS OF
EASTERN YAZOO AND NORTHERN MADISON COUNTIES AT 635 PM CDT...MOVING
SOUTHEAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

PEOPLE IN EASTERN YAZOO AND CENTRAL MADISON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3284 8981 3256 8989 3268 9040 3295 9027
TIME...MOT...LOC 2335Z 304DEG 5KT 3274 9012

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 7:10 PM CDTSpecial Weather StatementJANMontgomery30 min
Jul 3, 7:13 PM CDTSpecial Weather StatementJANLowndes32 min
Jul 3, 7:19 PM CDTSevere Thunderstorm WarningJANMontgomery, Webster41 min
Jul 3, 7:33 PM CDTSpecial Weather StatementJANNoxubee32 min
Jul 3, 7:49 PM CDTSpecial Weather StatementJANLowndes31 min
Jul 3, 8:23 PM CDTSpecial Weather StatementJANLowndes42 min
Jul 3, 8:28 PM CDTSpecial Weather StatementJANMadison42 min
Jul 3, 8:36 PM CDTSevere Thunderstorm WarningJANYazoo39 min
Jul 3, 8:48 PM CDTSpecial Weather StatementJANMadison32 min
Jul 3, 9:04 PM CDTSevere Thunderstorm WarningJANAttala, Holmes, Madison, Yazoo41 min
Jul 3, 9:30 PM CDTSpecial Weather StatementJANRankin25 min
Jul 3, 9:54 PM CDTSpecial Weather StatementJANAttala, Choctaw26 min
Jul 3, 10:07 PM CDTSevere Thunderstorm WarningJANAttala, Montgomery23 min
Jul 3, 10:22 PM CDTSpecial Weather StatementJANChoctaw28 min
Jul 4, 12:41 PM CDTSpecial Weather StatementJANClarke39 min
Jul 4, 1:13 PM CDTSpecial Weather StatementJANLincoln37 min
Jul 4, 1:24 PM CDTSpecial Weather StatementJANJones36 min
Jul 4, 1:28 PM CDTSpecial Weather StatementJANNoxubee42 min
Jul 4, 1:37 PM CDTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln53 min
Jul 4, 1:43 PM CDTSevere Thunderstorm WarningJANJasper, Jones62 min
Jul 4, 1:50 PM CDTFlash Flood WarningJANNoxubee115 min
Jul 4, 1:56 PM CDTSevere Thunderstorm WarningJANChoctaw, Clay, Oktibbeha, Webster64 min
Jul 4, 2:00 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Montgomery28 min
Jul 4, 2:10 PM CDTSevere Thunderstorm WarningJANFranklin65 min
Jul 4, 2:14 PM CDTSevere Thunderstorm WarningJANNoxubee46 min
Jul 4, 2:22 PM CDTSpecial Weather StatementJANJasper, Lauderdale, Newton58 min
Jul 4, 2:36 PM CDTSpecial Weather StatementJANCopiah59 min
Jul 4, 2:40 PM CDTSevere Thunderstorm WarningJANJefferson Davis65 min
Jul 4, 2:50 PM CDTSevere Thunderstorm WarningJANKemper55 min
Jul 4, 2:59 PM CDTSevere Thunderstorm WarningJANSimpson61 min
Jul 4, 3:14 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln46 min
Jul 4, 3:16 PM CDTSevere Thunderstorm WarningJANLauderdale, Newton44 min
Jul 4, 3:20 PM CDTSpecial Weather StatementJANNeshoba30 min
Jul 4, 3:29 PM CDTSpecial Weather StatementJANBolivar31 min
Jul 4, 3:36 PM CDTSevere Thunderstorm WarningJANRankin54 min
Jul 4, 3:46 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion44 min
Jul 4, 3:52 PM CDTFlash Flood WarningJANKemper113 min
Jul 4, 4:03 PM CDTSpecial Weather StatementJANLauderdale, Newton, Scott32 min
Jul 4, 4:07 PM CDTSpecial Weather StatementJANKemper28 min
Jul 4, 4:11 PM CDTSpecial Weather StatementJANLeake29 min
Jul 4, 4:14 PM CDTSevere Thunderstorm WarningJANRankin, Scott, Smith46 min
Jul 4, 4:24 PM CDTSpecial Weather StatementJANGrenada31 min
Jul 4, 4:34 PM CDTSpecial Weather StatementJANKemper, Neshoba61 min
Jul 4, 4:34 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison41 min
Jul 4, 4:43 PM CDTSevere Thunderstorm WarningJANForrest, Lamar32 min
Jul 4, 4:52 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jul 4, 5:01 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott44 min
Jul 4, 5:04 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower56 min
Jul 4, 5:31 PM CDTSpecial Weather StatementJANCarroll29 min
Jul 4, 5:34 PM CDTSpecial Weather StatementJANNeshoba46 min
Jul 4, 5:46 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo44 min
Jul 4, 6:08 PM CDTSpecial Weather StatementJANLeflore62 min
Jul 4, 6:16 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore48 min
Jul 4, 6:35 PM CDTSpecial Weather StatementJANMadison30 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.